Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 150, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Dec 3, 2016, 11:55 AM CST for Guadalupe County, Texas. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 3, 2016, 11:55 AM CST (17:55 UTC)
- Expired
- Dec 4, 2016, 10:08 AM CST
- In force
- 22 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 33 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Guadalupe River at Seguin (SEGT2). The gauge peaked at 6.13 ft at Dec 3, 2016, 5:00 PM CST.
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08169740, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
434
WGUS44 KEWX 031755
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1155 AM CST SAT DEC 3 2016
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Guadalupe River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC187-041155-
/O.NEW.KEWX.FL.W.0150.161203T1755Z-161204T1608Z/
/SEGT2.1.ER.161203T1528Z.161204T0000Z.161204T0408Z.NO/
1155 AM CST SAT DEC 3 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Guadalupe River At Hwy 123 BR at Seguin.
* until Sunday morning...or until the warning is cancelled.
* At 11:15 AM Saturday the stage was 20.0 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.0 feet by this evening.
The river will fall below flood stage tonight.
* Impact...At 22.0 feet...Moderate lowland flooding threatens homes in the Glen
Cove Subdivdision in Seguin. Roads and low bridges near the river are flooded
and dangerous. Runoff down Walnut Branch northwest of downtown Seguin
threatens lowest homes and apartments..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Hwy 123 BR at Se 4 19 20.0 Sat 11 AM 17.5 16.8 15.7 15.2 15.0
&&
LAT...LON 2952 9801 2958 9797 2956 9772 2952 9746
2944 9746 2949 9773
$$3 follow-up statements
733
WGUS84 KEWX 031939
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
139 PM CST SAT DEC 3 2016
...The flood warning continues for the following rivers in Texas...
Guadalupe River At Hwy 123 BR at Seguin Affecting Guadalupe County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC187-041305-
/O.EXT.KEWX.FL.W.0150.000000T0000Z-161204T1305Z/
/SEGT2.1.ER.161203T1528Z.161203T1715Z.161204T0105Z.NO/
139 PM CST SAT DEC 3 2016
The flood warning continues for
the Guadalupe River At Hwy 123 BR at Seguin.
* At 1:15 PM Saturday the stage was 19.6 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...and will fall to below flood
stage by this evening.
* Impact...At 19.0 feet...Minor lowland flooding is in low areas of the flood
plain approaching but not reaching lowest homes in Seguin. Runoff down Walnut
Branch northwest of downtown Seguin is a threat to lowest homes and
apartments..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Hwy 123 BR at Se 4 19 19.6 Sat 1 PM 17.5 16.9 15.8 15.3 15.1
&&
LAT...LON 2952 9801 2958 9797 2956 9772 2952 9746
2944 9746 2949 9773
$$052
WGUS84 KEWX 040251
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
851 PM CST SAT DEC 3 2016
...The flood warning continues for the following rivers in Texas...
Guadalupe River At Hwy 123 BR at Seguin Affecting Guadalupe County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC187-041707-
/O.EXT.KEWX.FL.W.0150.000000T0000Z-161204T1707Z/
/SEGT2.1.ER.161203T1528Z.161203T2300Z.161204T0507Z.NO/
851 PM CST SAT DEC 3 2016
The flood warning continues for
the Guadalupe River At Hwy 123 BR at Seguin.
* At 8:15 PM Saturday the stage was 20.3 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Forecast...The river will fall below flood stage by midnight Sunday
morning.
* Impact...At 19.0 feet...Minor lowland flooding is in low areas of the flood
plain approaching but not reaching lowest homes in Seguin. Runoff down Walnut
Branch northwest of downtown Seguin is a threat to lowest homes and
apartments..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sun Mon Tue Wed Thu
Hwy 123 BR at Se 4 19 20.3 Sat 08 PM 18.0 17.2 16.1 15.5 15.3
&&
LAT...LON 2952 9801 2958 9797 2956 9772 2952 9746
2944 9746 2949 9773
$$
bmw255
WGUS84 KEWX 040830
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
230 AM CST SUN DEC 4 2016
...The flood warning is cancelled for the following rivers in Texas...
Guadalupe River At Hwy 123 BR at Seguin Affecting Guadalupe County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC187-040900-
/O.CAN.KEWX.FL.W.0150.000000T0000Z-161204T1707Z/
/SEGT2.1.ER.161203T1528Z.161203T2300Z.161204T0513Z.NO/
230 AM CST SUN DEC 4 2016
The flood warning is cancelled for
the Guadalupe River At Hwy 123 BR at Seguin.
* At 1:15 AM Sunday the stage was 18.0 feet.
* Flood stage is 19.0 feet.
* Forecast...The river will continue to fall to 15.9 feet by tomorrow morning.
* Impact...At 19.0 feet...Minor lowland flooding is in low areas of the flood
plain approaching but not reaching lowest homes in Seguin. Runoff down Walnut
Branch northwest of downtown Seguin is a threat to lowest homes and
apartments.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Sun Mon Tue Wed Thu
Hwy 123 BR at S 4 19 18.0 Sun 01 AM 17.1 15.9 15.7 15.5 15.3
&&
LAT...LON 2952 9801 2958 9797 2956 9772 2952 9746
2944 9746 2949 9773
$$
MOWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Dec 3, 5:56 AM CST, 5 hours 59 minutes earlier.
Area forecast discussion, Dec 3, 5:56 AM CST, 5 hours 59 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 556 AM CST Sat Dec 3 2016 .AVIATION... /12Z TAFS/ Convective focus along I-35 should gradually lift NE this morning with some occasional thunder to impact SAT/SSF/AUS terminals through 15z. Lighter overrunning rains should continue to produce intermittent variations of predominant IFR conditions for the rest of the TAF periods with some heavier showers possibly bringing additional brief LIFR cigs and vsbys. Some late afternoon improvements to MVFR cigs are possible, but will not show this at SAT/SSF given the amount of rain and air saturation in that area. && .PREV DISCUSSION... /ISSUED 330 AM CST Sat Dec 3 2016/ SHORT TERM (Today through Sunday)... 00z upper air analysis showed the large slow moving upper level low just south of Arizona with 45 to 55 knots of southwest flow ahead of the trough over Texas. With northerly flow and cold air at the surface there is strong isentropic upslope on the 295K-310K theta-e levels. The effects of this strong and deep lift can be seen on radar at the present time with widespread rain across much of the CWA. SPC mesoanalysis shows about 750 J/kg of MUCAPE across the southern half of the area. This instability is enough for continued chances of embedded thunderstorms within the activity overnight and into the morning. Could even see some small hail out of the stronger updrafts given the colder thermal profile and the moderate levels of instability. Isentropic ascent will remain strong on the 295/300k planes but will be weaker above that level later today. With lift remaining should continue to see a high coverage of activity this afternoon, but with the lift being more shallow, intensity of the rainfall could slacken a bit. High temperatures today will be in the 50s for most locations and some places, especially in the Hill Country, could struggle to get out of the 40s. By tonight, the slow-moving upper low will be pushing southeast and be over northern Mexico. Another impulse of energy ahead of the upper low should increase the isentropic ascent once again with northerly flow continuing at the surface. As the disturbance arrives, rainfall activity should begin to increase across the western counties and translate to the east throughout the night bringing additional widespread rain to the area. There will be little diurnal cooling with lows Sunday in the middle 40s to the lower 50s. The upper low is not expected to move much as we get into the day on Sunday and will remain over northern Mexico. Scattered to numerous showers and isolated thunderstorms will continue across the area. By late Sunday afternoon, the bulk of the rainfall should be across the western counties as the large scale dynamical forcing associated with the slow-moving trough arrives to the region. High temperatures on Sunday will be in the 50s once again. LONG TERM (Sunday Night through Friday)... The upper level low will finally begin to move east at the start of the long-term forecast. As it does so, another large batch of rainfall will move across the region from west to east Sunday night and into Monday morning. The large scale forcing will keep categorical PoPs in the forecast for Sunday night and will continue likely PoPs for the eastern counties for Monday morning. Rainfall should end by late Monday afternoon as the upper low exits the region and subsidence commences on the backside of the system. Storm total rainfall amounts of 1-3" for the west and 2-5" for the eastern counties still looks reasonable. Will see a bit of a break on Tuesday in between systems with high temperatures topping out in the upper 60s to lower 70s. The next major system will be taking shape across the mountainous west with very cold arctic air moving into western Canada and the northwestern CONUS. As the trough moves east it will open up the gates for this cold air to surge south and into the CWA Wednesday afternoon. There will be a slight chance of a shower across the eastern counties with this front. The bigger story will be the cold air as this front will be by far the strongest of the season Lows behind the front Thursday morning will be near freezing for the northern CWA with breezy northerly winds. Highs Thursday will likely remain in the 40s and with calmer winds Friday morning, most locations throughout the CWA could see freezing temperatures if this solution pans out. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 54 48 55 47 59 / 100 80 80 80 60 Austin Bergstrom Intl Airport 54 48 54 48 59 / 100 90 80 80 60 New Braunfels Muni Airport 56 48 54 48 61 / 100 80 80 80 50 Burnet Muni Airport 51 45 51 44 55 / 100 80 70 80 60 Del Rio Intl Airport 59 50 55 47 63 / 70 80 70 80 20 Georgetown Muni Airport 52 47 52 47 56 / 100 80 80 80 60 Hondo Muni Airport 59 50 57 47 64 / 80 80 80 80 30 San Marcos Muni Airport 55 48 54 48 60 / 100 80 80 80 50 La Grange - Fayette Regional 58 50 55 49 60 / 100 90 80 80 60 San Antonio Intl Airport 58 50 55 49 62 / 100 80 80 80 40 Stinson Muni Airport 58 51 56 50 63 / 100 80 80 80 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Oaks Synoptic/Grids...Hampshire
Hazardous weather outlook, Dec 3, 4:55 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 455 AM CST SAT DEC 3 2016 TXZ171>173-183>194-202>209-217>225-228-041100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 455 AM CST SAT DEC 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL TEXAS.. .DAY ONE...TODAY AND TONIGHT. SEVERAL ROUNDS OF RAIN ARE EXPECTED TODAY THROUGH TONIGHT. LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES COULD LEAD TO MINOR FLOODING...MAINLY ALONG AND EAST OF I-35. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIDESPREAD RAINFALL WILL CONTINUE SUNDAY THROUGH MIDDAY MONDAY. STORM TOTAL RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE 1-3 INCHES WEST OF I-35 AND 2-5 INCHES EAST OF I-35 WITH ISOLATED HIGHER AMOUNTS. WHILE SOME PERIODS OF HEAVY RAINFALL ARE POSSIBLE...MUCH OF THE RAINFALL SHOULD BE SPREAD OUT OVER A 4 DAY PERIOD. THEREFORE WIDESPREAD FLOODING AND FLASH FLOODING CONDITIONS ARE NOT EXPECTED. HOWEVER...ISOLATED AREAS ALONG AND EAST OF I-35 MAY SEE MINOR FLOODING IMPACTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Dec 3, 7:24 AM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
724 AM CST SAT DEC 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM HEAVY RAIN 1 SSW LIVE OAK 29.54N 98.35W
12/03/2016 M4.86 INCH BEXAR TX COCORAHS
24 HOUR TOTAL ENDING AT 7 AM TODAY
&&
EVENT NUMBER EWX1600674
CVPLocal storm report, Dec 3, 7:27 AM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
727 AM CST SAT DEC 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 NE TERRELL HILLS 29.49N 98.43W
12/03/2016 M4.99 INCH BEXAR TX COCORAHS
24 HOUR RAINFALL ENDING AT 7 AM TODAY
&&
EVENT NUMBER EWX1600675
CVPLocal storm report, Dec 3, 7:29 AM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
729 AM CST SAT DEC 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 NW CONVERSE 29.53N 98.34W
12/03/2016 M4.20 INCH BEXAR TX COCORAHS
24 HOUR RAINFALL TOTAL ENDING AT 7 AM TODAY
&&
EVENT NUMBER EWX1600676
CVPLocal storm report, Dec 3, 7:31 AM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
731 AM CST SAT DEC 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 W SAN ANTONIO 29.46N 98.59W
12/03/2016 M4.10 INCH BEXAR TX COAST GUARD
24 HOUR RAINFALL TOTAL ENDING AT 7 AM TODAY
&&
EVENT NUMBER EWX1600677
CVPLocal storm report, Dec 3, 7:32 AM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 AM CST SAT DEC 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 W SAN ANTONIO 29.46N 98.59W
12/03/2016 M4.10 INCH BEXAR TX COCORAHS
24 HOUR RAINFALL TOTAL ENDING AT 7 AM TODAY
&&
CORRECTED SOURCE
EVENT NUMBER EWX1600677
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 1:48 AM CST | Special Weather Statement | EWX | Karnes | 42 min |
| Dec 3, 4:33 AM CST | Areal Flood Advisory | EWX | Bandera, Bexar, Comal, Guadalupe, Kendall, Medina and 1 more | 3 hr |
| Dec 3, 8:13 AM CST | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe, Medina | 3 hr |
| Dec 3, 8:27 AM CST | River Flood Warning | EWX | Karnes, Wilson | 3 days |
| Dec 3, 8:27 AM CST | River Flood Warning | EWX | Bexar, Wilson | 60 hr |
| Dec 3, 11:59 AM CST | River Flood Warning | EWX | Bexar | 16 hr |
| Dec 3, 1:30 PM CST | River Flood Warning | EWX | Karnes, Wilson | 4 days |
| Dec 3, 1:30 PM CST | River Flood Warning | EWX | Goliad, Karnes | 5 days |
| Dec 3, 1:30 PM CST | River Flood Warning | EWX | Bexar | 24 hr |
| Dec 3, 1:34 PM CST | River Flood Warning | EWX | Karnes | 3 days |
| Dec 3, 2:51 PM CST | Flash Flood Watch | EWX | Bandera, Bastrop, Bexar, Caldwell, Comal, Fayette and 6 more | 39 hr |
| Dec 3, 4:36 PM CST | Areal Flood Advisory | EWX | Bastrop, Caldwell | 3 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.